Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 19, 2021, 12:35 PM CDT for Henry County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 12:35 PM CDT (17:35 UTC)
- Expired
- Jul 19, 2021, 1:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
County Henry County, AL
The radar
The Ft Rucker radar (KEOX), 7 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 5.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
602 WWUS82 KTAE 191735 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 1235 PM CDT Mon Jul 19 2021 ALZ066-067-191815- Dale AL-Henry AL- 1235 PM CDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE AND NORTHERN HENRY COUNTIES UNTIL 115 PM CDT... At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Headland, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Abbeville, Newville, Bells Crossroads, Echo, Kirkland Crossroads, Hardwickburg, Capps, Snells Crossroads, Barefield Crossroads, Murphy Station, Graball, Goldberg Field, Dancey, Ward Bridge, Bertha and Abbeville Municipal A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3138 8548 3146 8556 3170 8533 3149 8512 TIME...MOT...LOC 1735Z 236DEG 20KT 3149 8544 $$ 72-BUNKER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:22 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 19, 12:22 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 122 PM EDT Mon Jul 19 2021 .AVIATION... [Through 18Z Tuesday] Scattered to numerous showers and thunderstorms are currently being seen across the region today. VFR conditions will prevail outside of these showers and thunderstorms today where MVFR to LIFR conditions can be expected. By sundown, storm activity should be in the process of diminishing, where VFR conditions will take over at all terminals. Low CIGs are expected however at DHN, ABY, and briefly at VLD in the early morning hours before giving way to VFR conditions once again by mid morning. TLH and ECP are expected to remain in VFR conditions through the overnight and morning hours. && .PREV DISCUSSION [1017 AM EDT]... .NEAR TERM [Through Tonight]... Upper trough axis currently across the Midwest will move southward this period to the ArkLaMiss while attempting to close off an upper low and drift it westward into the short term period. Deep southwesterly flow is in place with plenty of moisture and PWATs in excess of 2 inches (1.96 inches on 00Z TLH sounding). Cold front with the accompanying trough will be located to the north and a non player but a surface trough line will be draped through the center of our CWA and will provide additional focus for convection today as well as the seabreeze and mesoscale boundary collisions. Convection will get started in the predawn hours offshore and in Apalachee Bay then spread inland this morning with additional showers and storms becoming more numerous in the afternoon hours area wide. Concerning rain chances have broad-brushed 70-80% area wide this afternoon with a decrease this evening. Steering flow is relatively weak and storms will be efficient rain producers and have the potential to drop heavy rain in a short amount of time (1-2+ inch per hour rainfall amounts which can cause isolated flooding of poor drainage areas). WPC has outlooked our area north and west of the Florida Big Bend in a marginal risk for excessive rainfall today/tonight. .SHORT TERM [Tuesday Through Wednesday]... The wet pattern observed in the near term period is is likely to continue into the middle portion of the week as an elongated upper level trough continues to dig south over southeast portions of the US. South of this trough, rich tropical moisture will continue streaming northwards and when combined with diurnal heating, widespread showers and thunderstorms are expected Tuesday and Wednesday. Given the rich tropical moisture expected to be in place, along with the potential for slower moving storms, a risk for isolated flooding can't be ruled out, especially across our northern and western zones given the weaker flow aloft. Training of storms along any stalled outflow boundaries the next few days will be areas to watch for increased threat of localized flash flooding. The areas of concerns are currently covered by a marginal (level 1 of 4) risk from NOAA's Weather Prediction Center. As for the general timing of this convection, the greatest coverage of showers and storms is expected to be during the daylight hours, but shower and thunderstorm chances will possibly continue into the overnight hours, especially along the coastal locations and marine zones. .LONG TERM [Wednesday Night Through Monday]... Upper level ridge begins to build into the region from the east as the upper level trough translates slowly west through the end of the week. Rain chances will lessen a little bit given the ridge overhead and a reduction in deep-layer moisture, but scattered shower and thunderstorms chances will continue in a typical diurnal fashion through the remainder of the period. Flooding risks from any afternoon thunderstorms will remain isolated but any areas that receive flooding rainfall from earlier in the week will potentially have an increased risk locally and will need to monitor daily develop of thunderstorms for additional flooding. .MARINE... Southwest flow around 10 knots will prevail through the period with widespread shower and thunderstorm activity expected. Seas will be on the lower side given the lighter winds and around 2 feet. Greatest coverage of showers and storms will be in the overnight and early morning hours. .FIRE WEATHER... With increasing rainfall chances and humidity through the next several days fire weather concerns will be low. .HYDROLOGY... Widespread rainfall of 1 to 3 inches is expected the next 3 days, especially across our north and west zones. Isolated amounts in locations where training of storms, or storms move slowly, could easily be double this range. The widespread amounts of 1 to 3 inches should not be enough to cause a large response on area rivers, but some rises are possible, especially on the smaller creeks and rivers which respond to rainfall much quicker. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 87 73 89 73 / 50 80 30 60 10 Panama City 76 86 76 86 77 / 90 90 50 60 20 Dothan 72 85 72 86 72 / 50 90 40 60 20 Albany 73 87 73 91 74 / 60 90 30 60 20 Valdosta 72 88 72 91 72 / 40 80 10 60 10 Cross City 74 89 74 89 75 / 60 70 10 50 10 Apalachicola 77 86 77 85 77 / 80 80 50 60 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Bunker MARINE...Dobbs FIRE WEATHER...Scholl HYDROLOGY...Dobbs
In the hours before
Special weather statement, Jul 19, 11:42 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1242 PM EDT Mon Jul 19 2021
FLZ016-017-191715-
Gadsden FL-Leon FL-
1242 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GADSDEN AND
NORTHEASTERN LEON COUNTIES UNTIL 115 PM EDT...
At 1242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee Comm College, or near Tallahassee, moving northeast at 15
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Macon Community Park, Levy Park, Lake Iamonia,
Tallahassee Memorial Hosp, Orchard Pond, Maclay State Gardens,
Killearn Lakes, Iamonia, Tallahassee Coml Airport, Killearn Estates,
Lake Ella, Lake Jackson, Tallahassee Mall, Bradfordville, Winthrop
Park and Forest Meadows Park.
LAT...LON 3045 8426 3046 8445 3069 8430 3068 8419
3065 8407
TIME...MOT...LOC 1642Z 215DEG 15KT 3053 8435
72-BUNKERSpecial weather statement, Jul 19, 12:29 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
129 PM EDT Mon Jul 19 2021
GAZ160-161-191800-
Lanier GA-Lowndes GA-
129 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LANIER AND EASTERN
LOWNDES COUNTIES UNTIL 200 PM EDT...
At 129 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Park, Valdosta, Dasher, Naylor, I-75 At Exit 5, Greenwood, Twin
Lakes, I-75 At Exit 11, Valdosta Regional Airport and Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8300 3085 8301 3085 8309 3083 8309
3083 8310 3080 8310 3080 8312 3079 8313
3063 8314 3063 8318 3072 8334 3103 8306
3099 8297 3087 8297
TIME...MOT...LOC 1729Z 241DEG 24KT 3075 8315
72-BUNKERSpecial weather statement, Jul 19, 12:35 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1235 PM CDT Mon Jul 19 2021 ALZ066-067-191815- Dale AL-Henry AL- 1235 PM CDT Mon Jul 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE AND NORTHERN HENRY COUNTIES UNTIL 115 PM CDT... At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Headland, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Abbeville, Newville, Bells Crossroads, Echo, Kirkland Crossroads, Hardwickburg, Capps, Snells Crossroads, Barefield Crossroads, Murphy Station, Graball, Goldberg Field, Dancey, Ward Bridge, Bertha and Abbeville Municipal A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3138 8548 3146 8556 3170 8533 3149 8512 TIME...MOT...LOC 1735Z 236DEG 20KT 3149 8544 72-BUNKER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:42 AM CDT | Special Weather Statement | TAE | Leon | 33 min |
| Jul 19, 1:50 PM CDT | Special Weather Statement | TAE | Leon, Wakulla | 55 min |
| Jul 19, 2:41 PM CDT | Special Weather Statement | TAE | Gadsden | 49 min |
| Jul 19, 3:22 PM CDT | Areal Flood Advisory | TAE | Gadsden, Jackson | 113 min |
| Jul 19, 6:04 PM CDT | Areal Flood Advisory | TAE | Liberty, Wakulla | 116 min |
| Jul 18, 7:00 PM CDT | Special Weather Statement | TAE | Berrien | 45 min |
| Jul 18, 7:41 PM CDT | Areal Flood Advisory | TAE | Ben Hill, Irwin, Turner | 2 hr |
| Jul 18, 8:04 PM CDT | Areal Flood Advisory | TAE | Worth | 116 min |
| Jul 19, 12:29 PM CDT | Special Weather Statement | TAE | Lowndes | 31 min |
| Jul 19, 12:41 PM CDT | Special Weather Statement | TAE | Thomas | 49 min |
| Jul 19, 12:43 PM CDT | Special Weather Statement | TAE | Grady | 47 min |
| Jul 19, 1:24 PM CDT | Special Weather Statement | TAE | Early, Miller | 51 min |
| Jul 19, 1:34 PM CDT | Special Weather Statement | TAE | Quitman | 41 min |
| Jul 19, 1:41 PM CDT | Areal Flood Advisory | TAE | Quitman | 3 hr |
| Jul 19, 2:30 PM CDT | Special Weather Statement | TAE | Dougherty, Terrell, Worth | 45 min |
| Jul 19, 3:10 PM CDT | Areal Flood Advisory | TAE | Dougherty | 65 min |
| Jul 19, 5:30 PM CDT | Special Weather Statement | TAE | Brooks | 30 min |
| Jul 19, 12:59 PM CDT | Special Weather Statement | TAE | Henry | 46 min |
| Jul 19, 1:20 PM CDT | Special Weather Statement | TAE | Coffee | 55 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.